I had 20/20 vision about a year and a half ago, now I see 20/40, and 20/25.
Fro myopia I got glasses for -1.00, and -0.75 a month ago.
I am worried about keratoconus because:
I have the following higher order abberations, they have increased noticeably from week to week:
(Pinhole effect reduced them greatly)
Halos around streetlights, rainbow color.
Bright rays coming out of lights.
Streaks of light at certain angles (not often)
Ghosting (vertical, becoming worse over time) Seen on light signs at night, and on TV when white text is on a black background, the color smudges, the double images both up and down are faded, up wards the image is more noticeable and larger.
Over the weeks my abberations are a bit worse (cellphone ghosting on screen text has gone from a touch above to seperate in a matter of weeks), if not one week, and it ain't getting better. I'm getting worried about it.
During the day none of this is an issue but at night it gets annoying.
Glasses don't fully help it, they do make it better though.
Last month the optometrist said I don't have astigmatism.
Also I got checked for glaucoma last month, my high IOP was due to thick corneas and not glaucoma. If my corneas are "thick" does this rule out keratoconus?
I was also told my eye health was good. (but I still have doubt)
The worry is because:
The higher order abberations are getting worse at a noticable rate
The symptoms look similar to karatoconus
My glasses don't fix it all the way.
My worry is a bit lessened because:
The DR said I have no astigmatism, and I have thicker corneas.
It doesn't sound like keratoconus (KC). To help diagnose KC you would need at least a topographic corneal map (aka topo). Topo maps show the inferior, usually inferior oblique steepening. Try not to worry too much about this.
Timothy D. McGarity, M.D.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.